Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 50, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 7, 2012, 3:40 PM MST for La Paz County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2012, 3:40 PM MST (22:40 UTC)
- Expired
- Sep 7, 2012, 4:26 PM MST
- In force
- 46 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County La Paz County, AZ
The radar
The Las Vegas radar (KESX), 183 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
220
WUUS55 KPSR 072240
SVRPSR
AZC012-072345-
/O.NEW.KPSR.SV.W.0050.120907T2240Z-120907T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
340 PM MST FRI SEP 7 2012
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF PARKER...
* UNTIL 445 PM MST
* AT 337 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
EAST OF BUCKSKIN MOUNTAIN PARK...OR 10 MILES SOUTHEAST OF PARKER
DAM...AND MOVING SOUTHWEST AT 10 MPH.
* OTHER AREAS IN THE WARNING HIGHWAYS 72 AND 95 NORTH OF QUARTZSITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.
IN ADDITION TO DAMAGING WINDS...FREQUENT DEADLY LIGHTNING IS
OCCURRING. GET TO SHELTER INSIDE OF A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3426 11401 3426 11395 3425 11391 3405 11381
3386 11430 3413 11436 3414 11435 3414 11433
3417 11429 3418 11424 3426 11416 3428 11405
TIME...MOT...LOC 2238Z 066DEG 9KT 3419 11400
$$
WOODALL2 follow-up statements
252
WWUS55 KPSR 072259
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
359 PM MST FRI SEP 7 2012
AZC012-072345-
/O.CON.KPSR.SV.W.0050.000000T0000Z-120907T2345Z/
LA PAZ AZ-
359 PM MST FRI SEP 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MST
FOR NORTH CENTRAL LA PAZ COUNTY...
AT 357 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF
BUCKSKIN MOUNTAIN PARK...OR 8 MILES SOUTHEAST OF PARKER DAM...MOVING
SOUTHWEST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARKER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM TALL OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. IF
YOU ARE INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING
TELEPHONES UNLESS IT IS AN EMERGENCY. IF TIME PERMITS...UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE STORM APPROACHES.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
&&
LAT...LON 3426 11401 3426 11395 3425 11391 3405 11381
3386 11430 3413 11436 3414 11435 3414 11433
3417 11429 3418 11424 3426 11416 3428 11405
TIME...MOT...LOC 2258Z 066DEG 9KT 3417 11408
$$
WOODALL898
WWUS55 KPSR 072326
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
426 PM MST FRI SEP 7 2012
AZC012-072335-
/O.CAN.KPSR.SV.W.0050.000000T0000Z-120907T2345Z/
LA PAZ AZ-
426 PM MST FRI SEP 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LA PAZ COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
SEVERE. GUSTY WINDS ARE STILL POSSIBLE AROUND BUCKSKIN MOUNTAIN
PARK...AND HIGHWAYS 95 AND 72 SOUTHEAST OF PARKER.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3426 11401 3426 11395 3425 11391 3405 11381
3386 11430 3413 11436 3414 11435 3414 11433
3417 11429 3418 11424 3426 11416 3428 11405
TIME...MOT...LOC 2325Z 066DEG 9KT 3414 11415
$$
WOODALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 1:30 PM MST, 2 hours 10 minutes earlier.
Area forecast discussion, Sep 7, 1:30 PM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 130 PM MST FRI SEP 7 2012 .UPDATE...UPDATED AVIATION AND FIRE WEATHER DISCUSSIONS. && .SYNOPSIS... A VERY MOIST AND UNSTABLE MONSOON AIRMASS WILL CONTINUE TO COVER THE REGION THROUGH EARLY NEXT WEEK...AND LEAD TO A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. THUNDERSTORM COVERAGE AND INTENSITY WILL VARY FROM DAY TO DAY...WITH SOMEWHAT BETTER CHANCES EXPECTED OVER THE WEEKEND AND INTO NEXT MONDAY. HIGH TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW SEASONAL NORMALS EACH DAY GIVEN THE HIGH MOISTURE CONTENT IN THE ATMOSPHERE. && ...AREAS OF FLASH FLOODING EXPECTED IN THE PHOENIX METRO AREA... .DISCUSSION... WELL-DEFINED LOW PRESSURE SYSTEM ACROSS SOUTHERN AZ IS PRODUCING A CONSIDERABLE AMOUNT OF UPWARD VERTICAL MOTION ACROSS EAST-CENTRAL AZ. LEFTOVER CAPE FROM YESTERDAY HAS FINALLY BEEN REALIZED AND WIDESPREAD SHOWERS AND THUNDERSTORMS ERUPTED ACROSS EASTERN GILA COUNTY EARLY THIS MORNING. LATEST PSR SOUNDING CAME IN WITH 2.1 INCHES OF PRECIPITABLE WATER AND THE FOCUS REMAINS ON HEAVY RAIN/FLOODING. NORTHEASTERLY FLOW HAS STRENGTHENED BETWEEN THE VORT MAX TO THE SOUTH AND HIGH PRESSURE NEAR SAN DIEGO...WHICH HAS HELPED TO STEER THE ACTIVITY INTO THE PHOENIX METRO AREA. RAINFALL RATES HAVE BEEN EXTREMELY HIGH SO FAR ACROSS EAST MESA...GILBERT AND CHANDLER...AND ADDITIONAL FLOODING IS ANTICIPATED ACROSS PORTIONS OF THE VALLEY THIS AFTERNOON. HIGHEST RAINFALL TOTALS SO FAR HAVE BEEN 2.40 INCHES AT SAGUARO LAKE AND 2.36 INCHES IN MESA. ADJUSTMENTS TO THE FORECAST WERE ALREADY MADE THIS MORNING TO INCREASE POP/QPF/SKY. ADDITIONAL UPDATES TO LOWER TEMPERATURES ARE FORTHCOMING. && .PREVIOUS DISCUSSION... THE WEEKEND LOOKS TO BE PARTICULARLY ACTIVE AND THE MODELS HAVE BEEN HINTING AT THIS FOR THE PAST FEW DAYS. A FEW 700-300MB INVERTED TROUGHS ARE EXPECTED TO MOVE THROUGH THE REGION THIS WEEKEND...AND SHOULD INTERACT WITH A LARGER MORE WELL DEFINED 200-300MB PVD /PRESENTLY OVER BAJA CALIFORNIA/. INTERESTINGLY ENOUGH...THE USUALLY ACTIVE PORTIONS NORTH AND EAST OF PHOENIX MAY SEE A BIT OF A BREAK AT TIMES THIS WEEKEND AS THE GREATEST MOISTURE AND INSTABILITY ORIENT INTO A LAS VEGAS TO NOGALES AXIS. ALL GUIDANCE PRETTY MUCH AGREES THAT SOUTHERN GILA COUNTY MAY SEE LITTLE TO NO INSTABILITY SATURDAY AND SUNDAY. NOT SAYING THESE AREAS WILL BE DRY ALTOGETHER...BUT I REFINED THE POPS TO BETTER REFLECT THE AXIS OF MOISTURE/INSTABILITY. POPS WERE INCREASED ACROSS THE PHOENIX METRO AS WELL BUT AS USUAL...THERE IS JUST ENOUGH UNCERTAINTY IN THE GUIDANCE TO PRECLUDE ME FROM GOING MUCH ABOVE 40-50 PERCENT. WILL STORMS FORM OVER SOUTHERN ARIZONA AND MOVE NORTHWARD OR WILL STORMS FORM OVER NORTHERN MARICOPA COUNTY AND MISS PHOENIX ALTOGETHER...THESE ARE MY MAIN QUESTIONS THIS MORNING. HOPE TO GAIN SOME CLARITY FROM THE HI-RES WRF MODELS LATER TODAY. SIMILAR CONVECTIVE DEVELOPMENT IS EXPECTED ON SUNDAY WITH THE BEST CHANCES FROM PHOENIX WESTWARD TO THE COASTAL MOUNTAINS OF CALIFORNIA. WESTERLY FLOW ALOFT BEGINS TO TAKE SHAPE ON MONDAY AS THE UPPER LEVEL PVD MOVES THROUGH SOUTHERN ARIZONA INTO NEW MEXICO. MOISTURE SHOULD WORK ITS WAY BACK INTO EASTERN ARIZONA AND ALL LOCATIONS SHOULD SEE A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS. MONDAY COULD BE THE BEST CHANCE AREA-WIDE FOR PRECIP GIVEN FAVORABLE UPPER LEVEL SUPPORT AND POPS WERE INCREASED INTO THE 40-50 PERCENT RANGE TO REFLECT THIS. FOLLOWING THE TROUGH...A GRADUAL DECREASE IN MOISTURE AND INSTABILITY WILL GREATLY REDUCE THE AMOUNT OF STORMS FROM TUESDAY ONWARD. COULD SEE A FEW RENEGADE STORMS EAST OF PHOENIX ON TUESDAY WHERE SOME MOISTURE AND INSTABILITY WILL RESIDE /PER THE SLOWER ECMWF SOLUTION/ BUT WESTERLY FLOW WILL STEER THESE STORMS AWAY FROM THE DESERTS. 1000-700MB MOISTURE DROPS ALL THE WAY DOWN TO AROUND 6 G/KG ON WEDNESDAY WITH BARELY ANY INSTABILITY TO SPEAK OF ANYWHERE IN THE STATE. MAY STRUGGLE TO EVEN GET AFTERNOON CU LATE NEXT WEEK AND POPS WERE REDUCED WELL BELOW CLIMO FOR THE END OF THE FORECAST PERIOD. WITH ELEVATED MOISTURE...TEMPS SHOULD STAY AOB NORMAL THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. TEMPS WILL CLIMB SLIGHTLY FROM THE MIDDLE OF NEXT WEEK ONWARD IN RESPONSE TO DECREASING MOISTURE BUT STILL IN THE BALLPARK OF NORMAL FOR MID SEPTEMBER. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL...A WEAK WEATHER DISTURBANCE ALONG WITH ABUNDANT MOISTURE OVER THE SOUTHERN HALF OF ARIZONA WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND INTO THE EVENING HOURS. EXPECT WIDESPREAD CLOUD DECKS GENERALLY AT OR ABOVE 8KFT WITH CIGS AS LOW AS 5KFT IN HEAVIER SHOWERS/THUNDERSTORMS. STRONGER STORMS HAVE THE POTENTIAL TO PRODUCE GUSTY OUTFLOW WINDS UP TO 30KT AND REDUCE VISIBILITIES TO AROUND 4SM IN HEAVY RAIN. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... ANTICIPATE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS VICINITY KBLH AFTER 22Z. PROBABILITY LOW AT KIPL...SO NOT INTRODUCING WEATHER IN THE KIPL TAF AT THIS TIME. SCT-BKN CLOUD DECKS GENERALLY AT OR ABOVE 12KFT...WITH CIGS LOWERING TO 5KFT IN HEAVIER SHOWERS/THUNDERSTORMS. REDUCED VISIBILITIES DOWN TO 3SM IN HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER SHOWERS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... MONDAY THROUGH FRIDAY... LINGERING MOISTURE WILL MAINTAIN AN ELEVATED CHANCE OF THUNDERSTORMS FOR EARLY NEXT WEEK. DEEPER WESTERLY FLOW WILL LEAD TO A DOWNTREND IN ATMOSPHERIC MOISTURE BEGINNING TUESDAY. THUS...HUMIDITIES AND STORM CHANCES WILL DECLINE FROM WEST TO EAST. THERE WILL BE ONLY A SLIGHT CHANCE OF THUNDERSTORMS LEFT OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA ON WEDNESDAY AND THURSDAY. MINIMUM HUMIDITIES WILL DROP INTO THE UPPER TEENS OVER SOUTHEAST CALIFORNIA BY THURSDAY. APART FROM THUNDERSTORM OUTFLOWS...NO STRONG WINDS ARE ANTICIPATED. AFTERNOON WINDS ARE EXPECTED TO FAVOR SOUTHWEST AND WESTERLY DIRECTIONS FOR MOST AREAS BEGINNING TUESDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...HIRSCH PREVIOUS DISCUSSION...LEINS AVIATION...MEYERS FIRE WEATHER...AJ
Hazardous weather outlook, Sep 7, 4:35 AM MST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 435 AM MST FRI SEP 7 2012 AZZ020>028-CAZ031-081400- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA- 435 AM MST FRI SEP 7 2012 /435 AM PDT FRI SEP 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION TODAY. THE PRIMARY HAZARDS WILL BE GUSTY WINDS...LIGHTNING...AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS THIS WEEKEND INTO EARLY NEXT WEEK. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN AND LOCALIZED FLOODING OF ROADS AND WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...PATCHY BLOWING DUST AND DEADLY CLOUD TO GROUND LIGHTNING. STORM CHANCES WILL DECREASE FROM TUESDAY ONWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. CAZ030-032-033-081400- JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 435 AM PDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...THE STRONGEST OF WHICH MAY PRODUCT GUSTY WINDS...LIGHTNING...AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS THIS WEEKEND INTO EARLY NEXT WEEK. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN AND LOCALIZED FLOODING OF ROADS AND WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...PATCHY BLOWING DUST AND DEADLY CLOUD TO GROUND LIGHTNING. STORM CHANCES WILL DECREASE FROM TUESDAY ONWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Sep 7, 10:08 AM MST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1008 AM MST FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 2 SW GILBERT 33.31N 111.80W
09/07/2012 M1.00 INCH MARICOPA AZ COCORAHS
1 INCH OF RAIN IN 30 MINUTES WITH RAIN CONTINUING
&&
EVENT NUMBER PSR1200318
DGLocal storm report, Sep 7, 10:13 AM MST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1013 AM MST FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM HEAVY RAIN 1 SE GILBERT 33.32N 111.75W
09/07/2012 M1.00 INCH MARICOPA AZ TRAINED SPOTTER
1.00 INCH RAIN IN LAST 35 MINUTES
&&
EVENT NUMBER PSR1200319
KINCAIDSpecial weather statement, Sep 7, 3:34 PM MST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 334 PM MST FRI SEP 7 2012 CAZ032-033-072315- RIVERSIDE CA-IMPERIAL CA- 334 PM PDT FRI SEP 7 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA SOUTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA UNTIL 415 PM PDT AT 332 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 19 MILES SOUTH OF DESERT CENTER...MOVING SOUTHWEST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN RIVERSIDE COUNTY... RURAL NORTHERN IMPERIAL COUNTY... SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. STAY CLEAR OF FLOODED AREAS. REMEMBER...TURN AROUND...DONT DROWN. LAT...LON 3322 11534 3340 11563 3357 11537 3346 11520 TIME...MOT...LOC 2233Z 038DEG 5KT 3344 11536 WOODALL
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 5:09 PM MST | Areal Flood Advisory | PSR | Maricopa, Yuma | 111 min |
| Sep 6, 5:43 PM MST | Areal Flood Advisory | PSR | Yuma | 57 min |
| Sep 6, 5:44 PM MST | Special Weather Statement | PSR | Maricopa | 61 min |
| Sep 6, 5:58 PM MST | Special Weather Statement | PSR | 62 min | |
| Sep 6, 6:20 PM MST | Areal Flood Advisory | PSR | La Paz, Yuma | 115 min |
| Sep 6, 6:35 PM MST | Areal Flood Advisory | PSR | Yuma | 115 min |
| Sep 6, 7:04 PM MST | Blowing Dust Advisory | PSR | 116 min | |
| Sep 7, 7:41 AM MST | Areal Flood Advisory | PSR | Maricopa | 109 min |
| Sep 7, 7:53 AM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 112 min |
| Sep 7, 8:30 AM MST | Flash Flood Watch | PSR | 6 hr | |
| Sep 7, 9:30 AM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 2 hr |
| Sep 7, 9:30 AM MST | Special Weather Statement | PSR | Maricopa | 45 min |
| Sep 7, 9:45 AM MST | Flash Flood Warning | PSR | Maricopa | 2 hr |
| Sep 7, 9:53 AM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 112 min |
| Sep 7, 11:07 AM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 113 min |
| Sep 7, 11:44 AM MST | Areal Flood Warning | PSR | Maricopa, Pinal | 4 hr |
| Sep 7, 12:00 PM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Sep 7, 12:52 PM MST | Flash Flood Warning | PSR | Maricopa | 113 min |
| Sep 7, 2:27 PM MST | Flash Flood Watch | PSR | 5 hr | |
| Sep 7, 2:51 PM MST | Areal Flood Advisory | PSR | La Paz | 31 min |
| Sep 7, 3:20 PM MST | Areal Flood Advisory | PSR | La Paz | 115 min |
| Sep 7, 4:16 PM MST | Special Weather Statement | PSR | 29 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.